Alert archive / New Mexico / Flash Flood Warnings in 2010
Flash Flood Warning 53, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at Sep 13, 2010, 3:43 PM MDT for Otero County, New Mexico. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 13, 2010, 3:43 PM MDT (21:43 UTC)
- Expired
- Sep 13, 2010, 5:45 PM MDT
- In force
- 2 hr
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Otero County, NM
The radar
The Holloman AFB radar (KHDX), 63 km from the middle of the area, began a volume at 21:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 13, 1:45 PM MDT, 1 hour 58 minutes earlier.
Area forecast discussion, Sep 13, 1:45 PM MDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 145 PM MDT MON SEP 13 2010 .SYNOPSIS... MOIST UNSTABLE AIR WILL FLOW INTO SOUTHERN NEW MEXICO AND WESTERN TEXAS THIS AFTERNOON THROUGH TUESDAY WHILE AN UPPER LEVEL DISTURBANCE MOVES INTO THE REGION. THIS WEATHER PATTERN WILL GENERATE SCATTERED SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAINS THROUGH TOMORROW EVENING. WESTERLY WINDS AND HIGH PRESSURE ALOFT WILL BRING WARM MOSTLY DRY WEATHER WEDNESDAY THROUGH THE WEEKEND. && .DISCUSSION... MONSOON TYPE SURFACE PATTERN PERSISTS ACROSS THE SOUTHWEST WITH THERMAL TROUGH WEST OF THE DIVIDE AND HIGH PRESSURE ACROSS CENTRAL TEXAS. THIS PATTERN INDUCING SOUTHEAST TO SOUTHWEST FLOW THROUGH BOUNDARY LAYER WITH ABUNDANT MOISTURE INFLOW RESULTING IN SURFACE DEWPOINTS ABOVE 50 DEGREES AND PRECIPITABLE WATER AMOUNTS RANGING FROM 1.2 INCHES WEST TO NEAR 1.5 INCHES EAST. ALOFT A RATHER DEEP HIGH AMPLITUDE TROUGH WAS ENTERING THE WEST COAST THIS AFTERNOON WHILE 500 MB HIGH PRESSURE WAS CENTERED OVER CENTRAL TEXAS. THIS SCENARIO IS ALSO SUPPORTING DEEP SOUTHERLY WIND COMPONENT ALOFT WITH TROPICAL MOISTURE INFLOW. IN ADDITION SATELLITE AND MODEL DATA SUGGEST WEAK UPPER VORTICITY CENTERS AND/OR SHORT WAVES WILL POSSIBLY ENTER THE CWA FROM MEXICO NEXT 2 DAYS. IN ADDITION TO THE COPIOUS MOISTURE AIR MASS WILL REMAIN SOMEWHAT UNSTABLE WITH CAPES AROUND 500 TO 1000 J/KG AND LITTLE CONVECTIVE INHIBITION. THUS WILL FORECAST SCATTERED CONVECTION THROUGH TUESDAY EVENING. PRESENCE OF DEEP MOISTURE PLUS A SHEAR PROFILE FAVORABLE FOR BACK BUILDING INDICATE PRIMARY WEATHER THREAT WILL BE LOCALLY HEAVY RAINS AND VERY ISOLATED INCIDENTS OF FLOODING. AFTER TUESDAY FLOW BECOMES MORE ZONAL WEDNESDAY AND THURSDAY BEFORE RIDGE ALOFT BECOMES ESTABLISHED ACROSS THE CWA OVER THE WEEKEND. MOISTURE WILL ACCORDINGLY DIMINISH WHILE TEMPERATURES BECOME WARMER ALOFT. THUS EXPECT SEASONABLY WARM MOSTLY DRY WEATHER LATER PERIODS. && .AVIATION...VALID 14/00Z-15/00Z... SCATTERED CB/TSRA WILL CONTINUE TO DEVELOP THROUGH THE AFTERNOON HOURS... WITH VCTS EXPECTED AT ALL TAF SITES. STORMS WILL BE SCATTERED WITH WEAK FORCING INTO THE EARLY EVENING HOURS. HOWEVER... ANOTHER WELL-DEFINED UPPER LEVEL DISTURBANCE CURRENTLY OVER WESTERN CHIHUAHUA WILL MOVE NORTHWARD THIS EVENING. ONE OR MORE BANDS OF MORE ORGANIZED CONVECTION WILL LIKELY PRECEDE THIS FEATURE AS IT MOVES NORTH OVERNIGHT. THUNDERSTORMS ARE LIKELY TO LAST WELL INTO THE OVERNIGHT HOURS...ESPECIALLY CLOSE TO THE BORDERLANDS. THUNDERSTORM ACTIVITY SHOULD DIMINISH BEFORE DAWN... BUT MORE ISOLATED-SCATTERED ACTIVITY CAN BE EXPECTED TUESDAY. && .FIRE WEATHER... NO MAJOR FIRE WX CONCERNS AS MOISTURE CONTINUES TO INCREASE OVER THE AREA. SCATTERED THUNDERSTORMS LIKELY THIS AFTERNOON AREA-WIDE... AND INTO THE OVERNIGHT HOURS AS AN UPPER LEVEL DISTURBANCE OVER WESTERN CHIHUAHUA MOVES INTO SOUTHERN NEW MEXICO. EXPECT THUNDERSTORM ACTIVITY TO GRADUALLY DIMINISH TUESDAY INTO WEDNESDAY...WITH DRIER CONDITIONS AND ABOVE NORMAL TEMPERATURES RETURNING BY THE WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 67 90 67 93 66 / 30 30 30 10 10 SIERRA BLANCA TX 66 87 63 91 64 / 30 30 30 20 20 LAS CRUCES 65 89 65 92 63 / 30 40 30 10 10 ALAMOGORDO 62 86 62 90 61 / 30 30 30 10 10 CLOUDCROFT 46 67 47 69 45 / 40 40 40 20 20 TRUTH OR CONSEQUENCES 61 87 62 91 61 / 30 40 30 10 10 SILVER CITY 54 78 54 83 51 / 30 50 30 10 10 DEMING 62 88 62 91 61 / 30 40 30 10 10 LORDSBURG 60 88 61 91 59 / 30 40 30 10 10 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 05 ROGASH/25 HARDIMAN
Hazardous weather outlook, Sep 13, 10:30 AM MDT, 5 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1030 AM MDT MON SEP 13 2010 NMZ022>025-030>032-TXZ055-056-131715- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 1110 AM MDT SUN SEP 13 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. HOWEVER SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING AS ABOVE NORMAL MOISTURE CONTINUES OVER THE REGION. A FEW STORMS MAY PRODUCE HEAVY RAINFALL WITH LOCAL ARROYO AND ROADWAY FLOODING ALONG WITH WIND GUSTS TO 40 MPH AND SMALL HAIL. BEST CHANCE FOR HEAVY RAIN IS EAST OF THE RIO GRANDE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TUESDAY MAINLY EAST OF THE RIO GRANDE. LOCALLY HEAVY RAIN AND ARROYO/ROADWAY FLOODING IS STILL POSSIBLE. FOR WEDNESDAY THROUGH FRIDAY SHOWERS AND THUNDERSTORMS WILL BE PUSHED SOUTH WITH THE BEST CHANCES SOUTH AND EAST OF A LORDSBURG-EL PASO-RUIDOSO LINE. SATURDAY THROUGH SUNDAY SHOULD BE DRY. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY OBSERVED HAZARDOUS WEATHER OR FLOODING TO LOCAL LAW ENFORCEMENT AND THIS OFFICE. MACBLAIN
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 13, 2:28 AM MDT | Areal Flood Advisory | EPZ | Doña Ana | 2 hr |
| Sep 13, 12:23 PM MDT | Flash Flood Warning | EPZ | Otero | 3 hr |
| Sep 13, 3:14 PM MDT | Flash Flood Warning | EPZ | Doña Ana | 91 min |
| Sep 13, 3:15 PM MDT | Areal Flood Advisory | EPZ | Otero | 3 hr |
| Sep 13, 4:18 PM MDT | Severe Thunderstorm Warning | EPZ | Otero | 42 min |
| Sep 13, 5:47 PM MDT | Severe Thunderstorm Warning | EPZ | Doña Ana | 43 min |
| Sep 13, 5:52 PM MDT | Flash Flood Warning | EPZ | Doña Ana | 53 min |
Nearby
Flash Flood Warnings in New Mexico, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.